MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-39Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "biliary guidewire facilitates bile duct biopsy and endoscopic drainage" by toshihiko higashizawa, et al.The study investigated the introduction of a guidewire through bile duct strictures and across the biliary stenosis to find out if that facilitates the transpapillary bile duct biopsy and subsequent biliary drainage.Transpapillary bile duct biopsy was attempted in 61 consecutive cases, with extrahepatic or intrahepatic bile duct strictures detected by endoscopic retrograde cholangiopancreatography (ercp).The study evaluated the success rate of endoscopic biliary drainage after performing bile duct biopsy and complications.In conclusion, the study said that the patients with bile duct strictures at ercp, the placement of a guidewire facilitates the insertion of biopsy forceps and subsequent endoscopic biliary drainage, and the biopsies were positive for cancer are more likely with bile duct cancer than pancreatic cancer.One patient suffered from acute pancreatitis that resolved within 48 h after treatment with analgesia and intravenous fluids.The authors reported using 3 different olympus devices and did not specify the olympus device used in relation to the adverse event and therefore, all will be reported.(b)(6) is for jf-230; (b)(6) is for jf-200; (b)(6) is for fb-39q-1.This is report 3 of 3 for (b)(6) is for fb-39q-1.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated d4, udi.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13550110
Report Number8010047-2022-03127
Device Sequence Number5256527
Product Code FCL
UDI-Device Identifier04953170030659
UDI-Public04953170030659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-39Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-230 OR JF-200
Outcome Attributed to Adverse Event Other;
Patient SexUnknown